Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 64, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 1, 2023, 12:58 AM CDT for Lee County, Pontotoc County, Mississippi. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2023, 12:58 AM CDT (05:58 UTC)
- Expired
- Apr 1, 2023, 1:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:10 AM CDT | TORNADO | Pontotoc, MS | SEVERAL HOMES WERE DAMAGED IN THE 10TH STREET AREA OF PONTOTOC. TREES WERE BLOWN DOWN AND POWER POLES WERE DAMAGED. |
| Apr 1, 1:27 AM CDT | TSTM WND DMG | 3 Nw Plantersville, MS | PART OF ROOF TORN OFF OF COOPER TIRE. |
| Apr 1, 1:28 AM CDT | TORNADO | 2 Sse Tupelo, MS | AN EF1 TORNADO WITH MAXIMUM ESTIMATED WINDS OF 110 MPH DAMAGED TREES AND HOMES ALONG A 3 MILE PATH. CONSIDERABLE DAMAGE WAS NOTED TO SEVERAL LARGE BUILDINGS ALONG GREEN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.3
The text
As transmitted.
895
WFUS54 KMEG 010558
TORMEG
MSC081-115-010645-
/O.NEW.KMEG.TO.W.0064.230401T0558Z-230401T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1258 AM CDT Sat Apr 1 2023
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Central Pontotoc County in northeastern Mississippi...
Central Lee County in northeastern Mississippi...
* Until 145 AM CDT.
* At 1257 AM CDT, a severe thunderstorm capable of producing a
tornado was located over Randolph, or 8 miles west of Pontotoc,
moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Saltillo, Plantersville, Randolph, Troy, Furrs, Sherman, Thaxton,
Algoma, Toccopola, Endville, Chiwapa, Mooreville, Eggville, Pannell
and Flowerdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3424 8925 3427 8924 3442 8855 3415 8855
3414 8924
TIME...MOT...LOC 0557Z 262DEG 43KT 3421 8914
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MJ5 follow-up statements
966
WWUS54 KMEG 010601
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
101 AM CDT Sat Apr 1 2023
MSC081-115-010645-
/O.CON.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Pontotoc MS-Lee MS-
101 AM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CENTRAL
PONTOTOC AND CENTRAL LEE COUNTIES...
At 101 AM CDT, a confirmed large and extremely dangerous tornado was
located near Randolph, or near Pontotoc, moving east at 45 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Saltillo, Plantersville, Randolph, Troy, Furrs, Sherman, Algoma,
Endville, Chiwapa, Mooreville, Eggville, Pannell, Flowerdale, Rough
Edge and Nixon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3428 8918 3442 8855 3415 8855 3415 8918
TIME...MOT...LOC 0601Z 261DEG 39KT 3422 8910
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
MJ560
WWUS54 KMEG 010613
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
113 AM CDT Sat Apr 1 2023
MSC081-115-010645-
/O.CON.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Pontotoc MS-Lee MS-
113 AM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR EAST
CENTRAL PONTOTOC AND CENTRAL LEE COUNTIES...
At 112 AM CDT, a confirmed large and extremely dangerous tornado was
located near Pontotoc, moving east at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tupelo, Pontotoc, Verona, Trace State Park, Tombigbee State Park,
Saltillo, Plantersville, Furrs, Algoma, Nixon, Beech Springs,
Skyline, Belden, Chiwapa, Mooreville, Palmetto, Eggville, Bissell,
Chesterville and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3428 8902 3442 8855 3415 8855 3418 8902
TIME...MOT...LOC 0612Z 263DEG 36KT 3423 8895
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
MJ233
WWUS54 KMEG 010619
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
119 AM CDT Sat Apr 1 2023
MSC081-115-010645-
/O.CON.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Pontotoc MS-Lee MS-
119 AM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR EAST
CENTRAL PONTOTOC AND CENTRAL LEE COUNTIES...
At 119 AM CDT, a confirmed large and extremely dangerous tornado was
located over Furrs, or near Trace State Park, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tupelo, Verona, Trace State Park, Tombigbee State Park, Saltillo,
Plantersville, Furrs, Beech Springs, Skyline, Belden, Mooreville,
Palmetto, Eggville, Bissell, Chesterville, Indian Hills, Flowerdale
and Richmond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3428 8892 3439 8855 3415 8855 3419 8892
TIME...MOT...LOC 0619Z 262DEG 43KT 3424 8884
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
MJ801
WWUS54 KMEG 010629
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
129 AM CDT Sat Apr 1 2023
MSC115-010639-
/O.CAN.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Pontotoc MS-
129 AM CDT Sat Apr 1 2023
...THE TORNADO WARNING FOR EAST CENTRAL PONTOTOC COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 AM CDT for northeastern
Mississippi.
LAT...LON 3429 8880 3437 8855 3416 8855 3419 8880
TIME...MOT...LOC 0629Z 266DEG 42KT 3423 8870
$$
MSC081-010645-
/O.CON.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Lee MS-
129 AM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR CENTRAL
LEE COUNTY...
At 129 AM CDT, a large and extremely dangerous tornado was located
over Plantersville, or over Tupelo, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tupelo, Verona, Tombigbee State Park, Plantersville, Skyline,
Mooreville, Palmetto, Eggville, Bissell, Indian Hills, Flowerdale,
Richmond and Beech Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a storm shelter or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3429 8880 3437 8855 3416 8855 3419 8880
TIME...MOT...LOC 0629Z 266DEG 42KT 3423 8870
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
MJ661
WWUS54 KMEG 010635
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
135 AM CDT Sat Apr 1 2023
MSC081-010645-
/O.CON.KMEG.TO.W.0064.000000T0000Z-230401T0645Z/
Lee MS-
135 AM CDT Sat Apr 1 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
SOUTHEASTERN LEE COUNTY...
At 135 AM CDT, a confirmed large and extremely dangerous tornado was
located over Tombigbee State Park, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
Locations impacted include...
Tupelo, Tombigbee State Park, Plantersville, Skyline, Richmond and
Mooreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3428 8870 3432 8855 3416 8855 3418 8870
TIME...MOT...LOC 0635Z 262DEG 43KT 3424 8860
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 1, 12:36 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 1, 12:36 AM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1236 AM CDT Sat Apr 1 2023
...New AVIATION...
.MESOSCALE UPDATE FOR SEVERE THUNDERSTORMS...
Issued at 747 PM CDT Fri Mar 31 2023
00Z Surface analysis places a cold front from Central Iowa back
through Northwest Arkansas and into Central Texas. Surface
dewpoints still remain high in the 60s across much of the Mid-
South. Latest mesoanalysis yields between 1000-1500 J/kg surface-
based CAPE, 0-1 km Storm Relative Helicity values generally
averaging between 300-500 m2/s2, and backing surface winds across
West Tennessee and Northwest Mississippi. Short-term trends still
indicate the environment remains favorable for supercells across
the Mid-South this evening with ample directional and speed shear,
and low LCLs. Consequently, Tornado Watch #94 which covers areas
generally along and west of the Mississippi River was extended
through 3Z. (10 PM CDT)
CJC
&&
.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023
A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.
&&
.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023
A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.
Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.
A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.
Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.
High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.
Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.
AC3
&&
.AVIATION...
(06Z TAFS)
Issued at 1230 AM CDT Sat Apr 1 2023
Threat for thunderstorms at MEM, MKL, and JBR has ended. However,
potential for thunderstorms will persist at TUP through at least
8Z. VFR conditions expected outside of thunderstorms. Gusty south
winds will veer W/NW overnight and veer north by Saturday evening.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT early this morning for ARZ009-018-
026>028-035-036-048-049-058.
MO...Wind Advisory until 1 AM CDT early this morning for MOZ113-115.
MS...Wind Advisory until 1 AM CDT early this morning for MSZ001>017-
020>024.
TN...Wind Advisory until 1 AM CDT early this morning for TNZ001>004-
019>022-048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...CJCIn the hours before
Special weather statement, Mar 31, 11:25 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Memphis TN
1125 PM CDT Fri Mar 31 2023
TNZ022-054-055-010500-
Henderson TN-Benton TN-Decatur TN-
1125 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of northeastern
Henderson, southern Benton and northern Decatur Counties through
MIDNIGHT CDT...
At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lexington, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington, Natchez Trace State Park, Natchez Trace State Forest,
Parsons, Parkers Crossroads, Darden, Bargerton, Wildersville,
Busseltown, Jeannette, Rock Hill, Union Cross, Sugar Tree,
Timberlake, Hinson Springs, Cozette, Parker's Cross Roads, Warrens
Bluff, I-40 Near The Tennessee River and Palestine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
&&
LAT...LON 3587 8794 3583 8797 3578 8798 3576 8799
3572 8803 3567 8802 3557 8845 3575 8852
3582 8831 3582 8818 3584 8818 3585 8822
3594 8794 3594 8793
TIME...MOT...LOC 0425Z 250DEG 48KT 3569 8840
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPHLocal storm report, Mar 31, 11:28 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TORNADO 4 SW BETHEL SPRINGS 35.19N 88.66W
03/31/2023 MCNAIRY TN TRAINED SPOTTER
POWER LINES KNOCKED DOWN AND GUARDRAILS
THROWN IN THE ROAD.
&&Local storm report, Mar 31, 11:29 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 PM TSTM WND DMG 3 SSE CAMDEN 36.02N 88.09W
03/31/2023 BENTON TN PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
&&Special weather statement, Mar 31, 11:29 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Memphis TN
1129 PM CDT Fri Mar 31 2023
TNZ021-022-010445-
Carroll TN-Benton TN-
1129 PM CDT Fri Mar 31 2023
...A strong thunderstorm will impact portions of southern Benton and
east central Carroll Counties through 1145 PM CDT...
At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bruceton, or 11 miles southwest of Camden, moving east at 55 mph.
HAZARD...Winds in excess of 45 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Bruceton, Hollow Rock, Dollar, Garretsburg, Buena Vista and
Nathan Bedford Forrest State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for west
Tennessee.
&&
LAT...LON 3611 8794 3608 8796 3605 8799 3603 8800
3600 8800 3598 8802 3595 8802 3594 8798
3586 8828 3602 8830 3614 8792 3613 8792
TIME...MOT...LOC 0428Z 250DEG 47KT 3595 8820
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Mar 31, 11:49 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1149 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TORNADO 2 NE ADAMSVILLE 35.26N 88.36W
03/31/2023 HARDIN TN FIRE DEPT/RESCUE
ONE HOUSE NEAR ADAMSVILLE HAD ITS ROOF TORN
OFF.
&&Local storm report, Apr 1, 12:01 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 AM CDT SAT APR 1 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM TORNADO 4 SW BETHEL SPRINGS 35.19N 88.66W
03/31/2023 MCNAIRY TN TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM 4 SW
BETHEL SPRINGS. POWER LINES KNOCKED DOWN AND
GUARDRAILS THROWN IN THE ROAD. NUMEROUS
TREES ARE DOWN CLOSE TO SKY BLUE LANE.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:09 PM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Mar 31, 7:35 PM CDT | Tornado Warning | MEG | DeSoto, Tate, Tunica | 40 min |
| Mar 31, 8:06 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Marshall | 39 min |
| Mar 31, 8:38 PM CDT | Tornado Warning | MEG | Benton, Marshall, Tippah | 37 min |
| Mar 31, 8:42 PM CDT | Tornado Warning | MEG | Tunica | 33 min |
| Mar 31, 9:08 PM CDT | Tornado Warning | MEG | DeSoto, Tunica | 37 min |
| Mar 31, 9:34 PM CDT | Tornado Warning | MEG | DeSoto, Marshall | 41 min |
| Mar 31, 10:07 PM CDT | Tornado Warning | MEG | Marshall | 23 min |
| Mar 31, 10:20 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman, Tunica | 25 min |
| Mar 31, 10:34 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman | 41 min |
| Mar 31, 10:41 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman | 34 min |
| Mar 31, 11:09 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 16 min |
| Mar 31, 11:12 PM CDT | Tornado Warning | MEG | Lafayette, Panola, Quitman | 15 min |
| Mar 31, 11:19 PM CDT | Areal Flood Advisory | MEG | Benton, DeSoto, Marshall | 3 hr |
| Mar 31, 11:39 PM CDT | Tornado Warning | MEG | Lafayette, Panola | 18 min |
| Mar 31, 11:45 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 45 min |
| Apr 1, 12:39 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 51 min |
| Apr 1, 12:46 AM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 44 min |
| Apr 1, 12:53 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Lee, Pontotoc | 52 min |
| Apr 1, 1:17 AM CDT | Special Weather Statement | MEG | Tishomingo | 13 min |
| Apr 1, 1:19 AM CDT | Tornado Warning | MEG | Itawamba, Tishomingo | 20 min |
| Apr 1, 1:20 AM CDT | Special Weather Statement | MEG | Calhoun | 25 min |
| Apr 1, 1:33 AM CDT | Tornado Warning | MEG | Itawamba, Lee | 42 min |
| Apr 1, 1:39 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 51 min |
| Apr 1, 1:46 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw, Monroe | 44 min |
| Apr 1, 1:55 AM CDT | Special Weather Statement | MEG | Pontotoc | 35 min |
| Apr 1, 2:21 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 39 min |
| Apr 1, 2:58 AM CDT | Special Weather Statement | MEG | Monroe | 17 min |
| Apr 1, 3:20 AM CDT | Special Weather Statement | MEG | Monroe | 25 min |
| Apr 1, 2:13 PM CDT | Wind Advisory | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 4 hr |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.